Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 14, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 30, 2024, 8:24 PM EDT for Berrien County, Michigan; LaPorte County, Indiana. It took effect at Sep 1, 2024, 8:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2024, 8:24 PM EDT (00:24 UTC)
- In effect from
- Sep 1, 2024, 8:00 AM EDT
- Expired
- Sep 2, 2024, 11:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted.
086 WHUS43 KIWX 310024 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 824 PM EDT Fri Aug 30 2024 INZ103-MIZ177-277-310830- /O.NEW.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 824 PM EDT Fri Aug 30 2024 /724 PM CDT Fri Aug 30 2024/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
11 follow-up statements
122 WHUS43 KIWX 310229 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1029 PM EDT Fri Aug 30 2024 INZ103-MIZ177-277-311030- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1029 PM EDT Fri Aug 30 2024 /929 PM CDT Fri Aug 30 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
103 WHUS43 KIWX 310830 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 430 AM EDT Sat Aug 31 2024 INZ103-MIZ177-277-311630- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 430 AM EDT Sat Aug 31 2024 /330 AM CDT Sat Aug 31 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
650 WHUS43 KIWX 311445 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1045 AM EDT Sat Aug 31 2024 INZ103-MIZ177-277-312245- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1045 AM EDT Sat Aug 31 2024 /945 AM CDT Sat Aug 31 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
065 WHUS43 KIWX 311934 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 334 PM EDT Sat Aug 31 2024 INZ103-MIZ177-277-010345- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 334 PM EDT Sat Aug 31 2024 /234 PM CDT Sat Aug 31 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
671 WHUS43 KIWX 010127 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 927 PM EDT Sat Aug 31 2024 INZ103-MIZ177-277-010930- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 927 PM EDT Sat Aug 31 2024 /827 PM CDT Sat Aug 31 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ SUNDAY THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 8 AM EDT /7 AM CDT/ Sunday through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
094 WHUS43 KIWX 010827 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 427 AM EDT Sun Sep 1 2024 INZ103-MIZ177-277-011630- /O.CON.KIWX.BH.S.0014.240901T1200Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 427 AM EDT Sun Sep 1 2024 /327 AM CDT Sun Sep 1 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 8 AM EDT /7 AM CDT/ this morning through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
621 WHUS43 KIWX 011508 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1108 AM EDT Sun Sep 1 2024 INZ103-MIZ177-277-012315- /O.CON.KIWX.BH.S.0014.000000T0000Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1108 AM EDT Sun Sep 1 2024 /1008 AM CDT Sun Sep 1 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
153 WHUS43 KIWX 011935 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 335 PM EDT Sun Sep 1 2024 INZ103-MIZ177-277-020345- /O.CON.KIWX.BH.S.0014.000000T0000Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 335 PM EDT Sun Sep 1 2024 /235 PM CDT Sun Sep 1 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action, strong rip and structural currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
322 WHUS43 KIWX 020200 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1000 PM EDT Sun Sep 1 2024 INZ103-MIZ177-277-021000- /O.CON.KIWX.BH.S.0014.000000T0000Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1000 PM EDT Sun Sep 1 2024 /900 PM CDT Sun Sep 1 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Through Monday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
500 WHUS43 KIWX 020823 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 423 AM EDT Mon Sep 2 2024 INZ103-MIZ177-277-021500- /O.CON.KIWX.BH.S.0014.000000T0000Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 423 AM EDT Mon Sep 2 2024 /323 AM CDT Mon Sep 2 2024/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers will be heavily swamped by waves. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 11 AM EDT /10 AM CDT/ this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
948 WHUS43 KIWX 021452 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1052 AM EDT Mon Sep 2 2024 INZ103-MIZ177-277-021600- /O.EXP.KIWX.BH.S.0014.000000T0000Z-240902T1500Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1052 AM EDT Mon Sep 2 2024 /952 AM CDT Mon Sep 2 2024/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM EDT /10 AM CDT/ THIS MORNING... Waves have diminshed from 3 to 4 feet down to 1 to 2 feet this morning. The risk for dangerous rip and structural currents is now low due to offshore easterly winds. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:31 PM EDT, 53 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms will develop this afternoon through late evening. A few of these storms might become strong with gusty winds and small hail.
- A High Swim Risk on Lake Michigan Beaches expected Sunday. Otherwise, pleasant weather with drier and more mild temperatures expected through Labor Day Weekend.
Area forecast discussion, Aug 30, 7:31 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
731 PM EDT Fri Aug 30 2024
.KEY MESSAGES...
- Scattered to numerous showers and thunderstorms will develop
this afternoon through late evening. A few of these storms
might become strong with gusty winds and small hail.
- A High Swim Risk on Lake Michigan Beaches expected Sunday.
Otherwise, pleasant weather with drier and more mild
temperatures expected through Labor Day Weekend.
&&
.DISCUSSION...
Issued at 214 PM EDT Fri Aug 30 2024
It'll be another warm and humid afternoon as mid/upper level
ridging holds on for one more day. Dewpoints in the upper 60s to
low/mid 70s where greatest evapotranspiration is occuring will
leave us feeling muggy in most locations. Drink plenty of fluids
if you plan on spending time outdoors during peak heating.
A cold front will begin to work its way through our area this
evening and through the overnight hours. Out ahead of this
front, scattered to numerous showers and thunderstorms (40-65%
chance) will develop. Environmental conditions do not appear
very conducive for robust severe thunderstorms. However, 15Z-
satellite and surface analysis shows an outflow boundary now
transecting our CWA, and 14Z forecast RAP suggests an area of
enhanced (but on the weak side) 0- 6km shear between 20-30kt,
along with moderate ML CAPE of 1500-2000 J/kg; residing mainly
south of US-6 and west of US-31. Assuming convection can
overcome some inhibition, which CAMs and model soundings suggest
will happen, some of these storms may produce small hail and a
strong to marginally severe wind gust late this afternoon into
evening, especially in the aforementioned area in N Central
Indiana.
Our weather for the extended 3 day weekend will be excellent
with high temperatures and relative humidity noticeably more
pleasant beginning Saturday. Labor Day itself will see the
coolest temperatures as lows bottom out around 50 degrees and we
only warm up into the low/mid 70s. Not cold, but much better
than earlier this week if I do say so myself. For Sunday, keep
an eye on tents/canopies/umbrellas as north to northwest winds
will be a bit breezy with gusts 20-25 mph, especially across
northwest IN and southwest MI.
Unfortunately, the cooler north winds won't bring completely
good news. We have high confidence in a High Swim Risk for
southeast Lake Michigan beaches on Sunday as wave heights will
grow to near 6 feet. These waves and currents might trickle into
Monday, so be sure to check your local beaches on Monday; and
avoid swimming at all on Sunday.
Dry and mild weather will continue through much of the work
week before models hint at an amplifying pattern with troughing
occuring across the Great Lakes region. Will let model blended
PoPs ride on Friday with the expectation that an unstable
airmass and possible front might be in the vicinity, making
isolated chances (15-20%) sound reasonable.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 729 PM EDT Fri Aug 30 2024
A cold front creeps southeastward this evening and overnight
allowing for a chance for some thunderstorms. The storms are
expected to lose their severity as we head towards and past sunset
this evening. Then a reinvigoration of rain and perhaps some thunder
takes shape farther southwest, south of US-30, after 00z or so
tonight. Can see those affect FWA by midnight or so tonight. Will
have vcts to start, but will have shra in there for later.
There's some question about fog potential tonight as the temperature
and dew point drop slows with the arrival of the rain. Still will
hang on to the lowered VISBY chance at FWA, but will also leave it
off of SBN as the previous issuance did.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Sunday morning through Monday
morning for INZ103.
OH...None.
MI...Beach Hazards Statement from Sunday morning through Monday
morning for MIZ177-277.
MARINE...Small Craft Advisory from 8 AM Sunday to 2 AM EDT Monday for
LMZ043-046.
&&
DISCUSSION...Norman
AVIATION...RollerHazardous weather outlook, Aug 30, 3:23 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 323 PM EDT Fri Aug 30 2024 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-311930- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 323 PM EDT Fri Aug 30 2024 /223 PM CDT Fri Aug 30 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely later this afternoon through the evening. Some of these might produce strong winds along with small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. INZ103-MIZ177-277-311930- Northern La Porte-Northern Berrien-Southern Berrien- 323 PM EDT Fri Aug 30 2024 /223 PM CDT Fri Aug 30 2024/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely later this afternoon through the evening. Some of these might produce strong winds along with small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Dangerous swimming conditions are expected along the southeast shores of Lake Michigan beaches Sunday. Conditions hazardous to small craft are also expected Sunday across the nearshore waters of southeast Lake Michigan. These hazards will gradually improve on Monday, but caution should still be exercised if planning to enter the water. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. LMZ043-046-311930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 PM EDT Fri Aug 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely later this afternoon through the evening. Some of these might produce strong winds along with small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Dangerous swimming conditions are expected along the southeast shores of Lake Michigan beaches Sunday. Conditions hazardous to small craft are also expected Sunday across the nearshore waters of southeast Lake Michigan. These hazards will gradually improve on Monday, but caution should still be exercised if planning to enter the water. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ080-311930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid- line of lake.- 323 PM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for Lake Michigan. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely later this afternoon through the evening. Some of these might produce strong and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong winds and high waves will result in dangerous marine conditions for small craft on Sunday. Boaters should plan to stay off of the waters on Sunday. These conditions will gradually improve through the morning hours on Monday.
In the hours before
Special weather statement, Aug 30, 6:22 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
622 PM EDT Fri Aug 30 2024
INZ013-020-302245-
White IN-Pulaski IN-
622 PM EDT Fri Aug 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WHITE AND
SOUTHWESTERN PULASKI COUNTIES THROUGH 645 PM EDT...
At 622 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rensselaer to near Goodland to near Boswell.
Movement was east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monon, Wolcott, Francesville, Reynolds, and Lee.
This includes Interstate 65 between mile markers 192 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4098 8693 4100 8681 4074 8688 4060 8710
TIME...MOT...LOC 2222Z 264DEG 17KT 4092 8712 4073 8722 4057 8746
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
FISHERLocal storm report, Aug 30, 6:57 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
657 PM EDT Fri Aug 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Tstm Wnd Gst 2 NW Benton 41.53N 85.78W
08/30/2024 M68 MPH Elkhart IN ASOS
ASOS station KGSH Goshen.
&&
CRSpecial weather statement, Aug 30, 7:00 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
700 PM EDT Fri Aug 30 2024
INZ006-302330-
Lagrange IN-
700 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAGRANGE COUNTY
THROUGH 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm over
Topeka, or 7 miles northeast of Ligonier, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Topeka, Eddy, and Oliver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4153 8541 4152 8557 4159 8554 4163 8537
TIME...MOT...LOC 2300Z 269DEG 24KT 4155 8552
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
FISHERSpecial weather statement, Aug 30, 7:10 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
710 PM EDT Fri Aug 30 2024
INZ013-020-302345-
White IN-Pulaski IN-
710 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHITE AND SOUTH
CENTRAL PULASKI COUNTIES THROUGH 745 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monon, or 8 miles north of Monticello, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monon, Pulaski, Sitka, Lakeside In Pulaski County, Headlee, Bell
Center, and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4091 8692 4102 8660 4091 8657 4091 8658
4082 8658 4078 8686
TIME...MOT...LOC 2310Z 252DEG 22KT 4086 8681
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FISHERSpecial weather statement, Aug 30, 7:16 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
716 PM EDT Fri Aug 30 2024
INZ006>008-302345-
Lagrange IN-Noble IN-Steuben IN-
716 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN STEUBEN...
NORTHEASTERN NOBLE AND SOUTHEASTERN LAGRANGE COUNTIES THROUGH 745 PM
EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rome City, or 7 miles southeast of Lagrange, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wolcottville, Elmira, Big Long Lake, Stroh, Eddy, Adams Lake, Helmer,
Indianola, Oliver Lake, Woodruff, and Big Turkey Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4164 8515 4153 8515 4153 8519 4150 8519
4151 8544 4160 8545
TIME...MOT...LOC 2315Z 261DEG 20KT 4156 8535
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
FISHERSpecial weather statement, Aug 30, 8:00 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
800 PM EDT Fri Aug 30 2024
INZ017-116-216-310030-
Whitley IN-Southern Kosciusko IN-Northern Kosciusko IN-
800 PM EDT Fri Aug 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITLEY AND EAST
CENTRAL KOSCIUSKO COUNTIES THROUGH 830 PM EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pierceton, or near Winona Lake, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Columbia City, Winona Lake, Tri-lakes, Pierceton, Etna, Larwill, Big
Barbee Lake, Little Chapman Lake, Ridinger Lake, Lorane, Goose Lake,
Ormas, Big Chapman Lake, and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4116 8577 4129 8580 4130 8554 4127 8554
4126 8546 4111 8544
TIME...MOT...LOC 0000Z 268DEG 18KT 4122 8570
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:00 PM EDT | Special Weather Statement | IWX | Whitley | 30 min |
| Aug 30, 8:25 PM EDT | Small Craft Advisory | IWX | 60 hr | |
| Aug 30, 8:36 PM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| Aug 30, 8:47 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 28 min |
Nearby
Beach Hazards Statements in Michigan, 2024Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.